Alert archive / North Dakota / Freeze Warnings in 2017
Freeze Warning 4, NWS Bismarck, ND
NWS Bismarck, ND issued this freeze warning at Oct 4, 2017, 9:25 PM CDT for 4 counties in North Dakota. It took effect at Oct 5, 2017, 12:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 4, 2017, 9:25 PM CDT (02:25 UTC)
- In effect from
- Oct 5, 2017, 12:00 AM CDT
- Expired
- Oct 5, 2017, 9:00 AM CDT
- In force
- 9 hr
- Issued by
- NWS Bismarck, ND
Counties Bottineau County, ND, Burke County, ND, Divide County, ND, Renville County, ND
The radar
The Minot AFB radar (KMBX), 102 km from the middle of the area, began a volume at 02:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 2.4 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1970 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
197 WWUS73 KBIS 050225 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 925 PM CDT Wed Oct 4 2017 NDZ001>004-051030- /O.NEW.KBIS.FZ.W.0004.171005T0500Z-171005T1400Z/ Divide-Burke-Renville-Bottineau- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Mohall, Glenburn, Sherwood, and Bottineau 925 PM CDT Wed Oct 4 2017 ...FREEZE WARNING IN EFFECT UNTIL 9 AM CDT THURSDAY... The National Weather Service in Bismarck has issued a Freeze Warning, which is in effect until 9 AM CDT Thursday. * TEMPERATURE...Lows in the upper 20s to around 30. * IMPACTS...Crops and sensitive vegetation will be severely damaged or killed if protective measures are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
3 follow-up statements
183 WWUS73 KBIS 050824 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 324 AM CDT Thu Oct 5 2017 NDZ001>004-051400- /O.CON.KBIS.FZ.W.0004.000000T0000Z-171005T1400Z/ Divide-Burke-Renville-Bottineau- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Mohall, Glenburn, Sherwood, and Bottineau 324 AM CDT Thu Oct 5 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TEMPERATURE...Lows in the upper 20s to around 30. * IMPACTS...Crops and sensitive vegetation will be severely damaged or killed if protective measures are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
791 WWUS73 KBIS 051125 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 625 AM CDT Thu Oct 5 2017 NDZ001>004-051400- /O.CON.KBIS.FZ.W.0004.000000T0000Z-171005T1400Z/ Divide-Burke-Renville-Bottineau- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Mohall, Glenburn, Sherwood, and Bottineau 625 AM CDT Thu Oct 5 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TEMPERATURE...Lows in the upper 20s to around 30. * IMPACTS...Crops and sensitive vegetation will be severely damaged or killed if protective measures are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ twh
114 WWUS73 KBIS 051402 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 902 AM CDT Thu Oct 5 2017 NDZ001>004-051515- /O.EXP.KBIS.FZ.W.0004.000000T0000Z-171005T1400Z/ Divide-Burke-Renville-Bottineau- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Mohall, Glenburn, Sherwood, and Bottineau 902 AM CDT Thu Oct 5 2017 ...FREEZE WARNING HAS EXPIRED... Temperatures will warm to above freezing over the next hour, therefore the freeze warning will be allowed to expire. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this freeze warning went out at Oct 4, 6:39 PM CDT, 2 hours 46 minutes earlier.
Area forecast discussion, Oct 4, 6:39 PM CDT, 2 hours 46 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 639 PM CDT Wed Oct 4 2017 .UPDATE... Issued at 636 PM CDT Wed Oct 4 2017 Previous forecast remains in good shape, though did increase clouds a bit in the south central and southwest. Will continue to keep an eye on temperatures in the far north to see how they (and the dewpoint) trend over the next few hours to see if any adjustments will need to be made. && .SHORT TERM...(This evening through Thursday) Issued at 341 PM CDT Wed Oct 4 2017 No major forecast highlights in the short term period. Currently, S/WV mid level ridge moving east across the Dakotas ahead of a large upper level low spinning over the Intermountain West. Ridge of surface high pressure extends from southeast to northwest across North Dakota, resulting in a sunny sky across our local area. Increasing moisture in the return flow regime of the sfc ridge across my southwest is seeing some sct-bkn low level clouds advecting northward into my far southwest/far south central. For tonight, embedded wave rotating around the close low will lift northeast into southeastern MT this evening, pushing a surface low east into western SD. Combination of low and mid level forcing will result in increasing clouds across my southern counties along with a chance for some showers over the southwestern part of the state. Earlier models suggesting some thunder potential, and while this still exists models did back off so opted to go with just showers for now. The evening crew will want to monitor for any lightning activity once showers do form off to our southwest over the next several hours. Otherwise expect a mostly clear sky north with winds tapering off allowing temperatures to fall into the lower 30s. Considered freeze headlines but as of now forecast min temps are right at 32F and would prefer to see some upper 20s for a headline to be issued. Thinking Sfc Tds will keep temperatures from falling much below 32F. S/WV ridge reforms for Thursday along with high pressure redeveloping across the state. This will allow for dry conditions and at least partial sunshine if not a mostly sunny sky. Temperatures will be similar as today, ranging in the 50s. .LONG TERM...(Thursday night through Wednesday) Issued at 341 PM CDT Wed Oct 4 2017 Upper level low over the Intermountain West will lift east- northeast across the Northern Plains Friday, with another embedded S/WV within strong zonal flow pushing east across the region Saturday. Most if not all precipitation with the low on Friday will be off to our south with sfc high pressure across our area keeping things dry. Southeastern ND will have a chance for rain near the track of the upper wave and south of the high pressure. We still expect a moderation in temperatures on Saturday with WAA ahead of the aforementioned embedded wave as we transition to zonal flow. Main story on Saturday will be gusty westerly winds along to behind a cold front with models portraying a strong pressure gradient in place south of strong surface low moving east across south central Canada. Kept our model blended winds in the forecast for now, but will consider increasing these winds over the next few forecast cycles as models merge into agreement. Latest BUFKIT analysis shows 45-55KTs via the GFS within the mixed layer, with the NAM much lower at 35KTs. Have a mention for light rain across the north near the track of the mid level wave, nothing impactful. A second cold front pushes southeast Sunday night into Monday. This FROPA may also bring some gusty winds and scattered precipitation chances. Given 850mb temps from -2 to -6C may see some snow showers/flurries depending on sfc temperatures. Highs early next week will only reach the 40s if models remain consistent. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 636 PM CDT Wed Oct 4 2017 VFR conditions expected through the forecast period. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...JJS SHORT TERM...NH LONG TERM...NH AVIATION...JJS
Hazardous weather outlook, Oct 4, 6:25 PM CDT, 3 hours before
Hazardous Weather Outlook National Weather Service Bismarck ND 625 PM CDT Wed Oct 4 2017 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-052330- Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder- Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan- La Moure-McIntosh-Dickey- 625 PM CDT Wed Oct 4 2017 /525 PM MDT Wed Oct 4 2017/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, southeast North Dakota, and southwest North Dakota. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Freeze Warnings in North Dakota, 2017Every freeze warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.